Thunderstorm Wind, Monroe
- When
- August 14, 2:55 PM EST
- Where
- Monroe County, Paradise Vly
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.117, -75.283
A severe thunderstorm knocked down a couple of trees and power lines in Paradise and Price Townships.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A severe thunderstorm knocked down a couple of trees and power lines in Paradise and Price Townships.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Aug 14, 11:45 AM EST, 3 hours 10 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1245 PM EDT SUN AUG 14 2005
.UPDATE (THIS AFTERNOON)...
WITH THE GFS STILL LOOKING TOO FAST WITH THE UPSTREAM FRONT AND
ASSOCIATED ORGANIZED MOISTURE FIELDS, THE UPDATED ZFP WAS MORE
OPTIMISTIC WITH SKY COVER THIS AFTERNOON FOR OUR NORTHERN ZONES.
MORNING SOUNDINGS FROM AROUND THE REGION SHOWED A STATIC TO SLIGHT
DECREASE IN H8 TEMPS. GOING AFTERNOON HIGHS LOOKED ON TARGET. JUST A
TWEAK HERE AND THERE WAS NEEDED.
NO CHANGES WERE MADE BY THE SPC CONCERNING OUR AREA AND THE
POTENTIAL FOR SLIGHT RISK. THE WHOLE AREAS REMAINS WITHIN IT. BUT
BASED ON WIND FIELDS AND WHERE THE FRONT ACTUALLY IS, THUNDERSTORMS
SHOULD BE MORE FOCUSED ACROSS OUR NORTHERN ZONES. THE GREATER
POTENTIAL FOR SEVERE WX ALSO EXIST ACROSS THIS SAME AREA.
&&
.SHORT TERM (TODAY THROUGH MONDAY NIGHT)...
THE HOT AND HUMID WEATHER WILL CONTINUE TODAY AND THE HEAT
WARNINGS/ADVISORIES ARE KEPT UNCHANGED FROM THE PREVIOUS SHIFT.
TODAY SHOULD BE THE LAST DAY UNDER THIS OPPRESSIVE AIRMASS.
A COLD FRONT IS EXPECTED TO MOVE INTO THE NORTHERN ZONES THIS
AFTERNOON. THE FRONT WILL THEN DRIFT SOUTH TONIGHT AND IS NOT
EXPECTED TO CLEAR THE SOUTHERN ZONES UNTIL MONDAY MORNING. THIS
TIMING IS A BIT SLOWER THAN THE GFS MODELS BUT FASTER THAN THE NAM.
CONSIDERING THE FRONTAL TIMING, THE NORTHERN ZONES SHOULD SEE MUCH
LESS HUMID AIR ON MONDAY AND THE DRY AIR MAY BE DELAYED MOVING INTO
THE FAR SOUTHERN ZONES UNTIL TUESDAY.
THE HOT AND HUMID AIRMASS IN PLACE COMBINED WITH THE APPROACHING
FRONT SHOULD ALLOW TSTMS TO DEVELOP THIS AFTERNOON. THE BEST CHANCES
ARE NORTH DUE TO THE PROXIMITY OF THE APPROACHING FRONT, HOWEVER,
THEY COULD FORM MOST ANYWHERE. DUE TO THE VERY UNSTABLE AIRMASS WITH
CAPES OVER 2000 J/KG, SOME TSTMS COULD TURN SEVERE AND SPC HAS
PLACED THE REGION INTO AN AREA OF SLIGHT RISK. IN ADDITION, THE PWS
ARE ARND 2 INCHES SUPPORTING POSSIBLE TORRENTIAL DOWNPOURS.
ON MONDAY, HIGHS WILL BE 5 TO 10 DEGREES LOWER THAN TODAY AS THE
COOLER AIR MOVES DOWN FROM THE NORTH. EVEN IF THE FRONT IS SLOWER
THAN FORECAST, TEMPERATURES SHOULD STILL NOT GET TOO HIGH DUE TO
CLOUDINESS.
&&
.LONG TERM (TUESDAY THROUGH SATURDAY)...
LATEST TPC FORECAST KEEPS IRENE WELL EAST OF THE FORECAST AREA AS IT
CURVES OUT TO SEA. PLEASE REFER TO THE LATEST FROM THE TPC/NHC. MAIN
AFFECT FOR US WILL BE SOME SWELLS AND ROUGHER SURF. OTHER THAN THE
SWELLS LATEST TPC FCST DOES NOT MOVE IT MUCH FTHR W THAN 70W. PLEASE
SEE MORE ABT THE SWELLS AND ROUGH SURF IN THE MARINE SECTION.
OTHERWISE...THE LATEST MODEL GUIDANCE SUGGESTS DRY AIR WILL HOLD
OVER THE REGION INTO THE MIDDLE OF THE WEEK. THEN RETURN FLOW FROM
THE SOUTH COULD BRING MOISTURE BACK INTO THE AREA LATE IN THE WEEK.
A RETURN TO THE EXCESSIVE HEAT AND HUMIDITY IS NOT EXPECTED EVEN
THOUGH SOME WARMER WEATHER IS EXPECTED TO RETURN LATE IN THE WEEK.
&&
.AVIATION...
EARLY MORNING HAZE AND SOME FOG WILL CAUSE MVFR CONDITIONS UNTIL
SEVERAL HOURS AFTER SUNRISE, AND MANY OF THE TAF SITES MAY BE SLOW
TO INCREASE TO VFR LATER THIS MORNING SOME MAY NEVER RISE ABOVE 5
MILES IN HAZE UNLESS A POST-CONVECTION ENVIRONMENT TEMPORARILY
IMPROVES THINGS. WE WILL ADD SOME CUMULUS TO THE MIX BY MID MORNING,
AND WITH THE APPROACH OF THE WIND SHIFT BOUNDARY INTO NORTHERN AND
POSSIBLY CENTRAL SECTIONS THIS AFTERNOON, WE WILL ADD A THUNDERSTORM
VICINITY REMARK TO THE BODY OF THE FORECAST, AND A TEMPO GROUP FOR
LOWER CONDITIONS IN THUNDERSTORMS IN THE LATE AFTERNOON TO DUSK TIME
FRAME AS CONVECTION IS FORECAST TO BE SCATTERED TO NUMEROUS THIS
AFTERNOON, EXCEPT SCATTERED OVER THE SOUTHERN TAF SITES OF MIV AND
ACY.
CONDITIONS SHOULD AGAIN DROP GENERALLY TO MVFR IN HAZE OVERNIGHT.
WINDS ARE FORECAST TO BE SOUTH OR SOUTH-SOUTHWEST THROUGH THE TAF
PERIOD.
WITH TTNS OBSERVATION MOSTLY MISSING, WE APPENDED NIL AMD TO THE
06Z TAF.
&&
.MARINE...
CONDITIONS ARE FORECAST TO REMAIN GENERALLY BELOW SMALL CRAFT
ADVISORY CRITERIA IN THE SHORTER TERM, WITH SEAS 3 OR 4 FOOT IN LONG
PERIOD SWELLS FROM TROPICAL STORM IRENE TODAY. WAVEWATCH KEEPS SEAS
BELOW 5 FEET. HOWEVER, THE SWELLS ARE LIKELY TO INCREASE AS TIME
PROGRESSES EARLY IN THE COMING WEEK, AND WE WILL CONTINUE TO
ADVERTISE SLIGHTLY INCREASED SEAS IN THE EARLY AND MIDWEEK TIME
FRAME.
WITH LONG PERIOD SWELLS ALREADY AFFECTING THE AREA, OUR LOCAL RIP
CURRENT PROGRAM CALLS FOR A MODERATE RIP CURRENT RISK TODAY.
HOWEVER, WITH PERSISTENT EFFECTS FROM THE OFFSHORE TROPICAL STORM,
WE WILL SAY GENERALLY MODERATE, BUT APPROACHING HIGH ESPECIALLY
ALONG THE NEW JERSEY SHORE THIS AFTERNOON. LATER FORECASTERS MAY
NEED TO INCREASE THAT EVEN FURTHER TO SIMPLY THE HIGH RISK CATEGORY,
IF WARRANTED BY REPORTS.
&&
.CLIMATOLOGY...
HERE ARE TODAYS RECORD HIGHS ALTHOUGH THEY ARE NOT EXPECTED TO BE
REACHED.
SUNDAY HOTTEST DAY OF THE YEAR SO FAR THRU YDA
ACY INTL 97 IN 1985 99 ON 7/28
PHL 99 IN 2002 98 ON 7/28
ILG 96 IN 2002 96 ON 7/27
ABE 99 IN 2002 96 ON 8/4
TTN 99 IN 2002 98 ON 7/21
GED 97 IN 2002 98 ON 7/27
RDG 100 IN 2002 96 ON 8/4
MPO 91 IN 2002 89 ON 8/3 & 8/4
# OF 90 DAYS IN 2005 NML # OF 90 DEGREE
SO FAR INCLUDING TDY DAYS FOR YR WHERE AVBL
ACY INTL 20 18
PHL 25 26
ILG 16 21
ABE 20 14
TTN 23
GED 17
RDG 28
MPO 0
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...EXCESSIVE HEAT WARNING FOR PAZ067>071 UNTIL 8 PM SUNDAY.
NJ...EXCESSIVE HEAT WARNING FOR NJZ015-017>019 UNTIL 8 PM SUNDAY.
...HEAT ADVISORY FOR NJZ016-020>023-027 UNTIL 8 PM SUNDAY.
DE...EXCESSIVE HEAT WARNING FOR DEZ001 UNTIL 8 PM SUNDAY.
...HEAT ADVISORY FOR DEZ002-003 UNTIL 8 PM SUNDAY.
MD...HEAT ADVISORY FOR MDZ008-012-015-019-020 UNTIL 8 PM SUNDAY.
MARINE...NONE.
&&
SHORT TERM/LONG TERM...RNS
AVIATION/MARINE.../
UPDATE...KRUZDLOHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 230 PM EDT SUN AUG 14 2005 ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010- 012>027-PAZ054-055-060>062-067>071-151000- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ- CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA- COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA- DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ- INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ- MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD- SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD- WARREN NJ-WESTERN MONMOUTH NJ- INCLUDING THE CITIES OF...ALLENTOWN...ATLANTIC CITY...BETHLEHEM... CAMDEN...DOVER...NEW BRUNSWICK...NEWARK...PERTH AMBOY... PHILADELPHIA...READING...TRENTON...VINELAND AND WILMINGTON 414 AM EDT SUN AUG 14 2005 .DAY ONE... EXCESSIVE HEAT WILL BE THE MAIN THREAT...ESPECIALLY IN HIGHLY URBANIZED AREA IN THE DELAWARE VALLEY FROM TRENTON SOUTHWEST TO WILMINGTON INCLUDING THE CITY OF PHILADELPHIA. HEAT INDEX VALUES WILL RUN BETWEEN 100 AND 105 DEGREES WITH THE HIGHEST READINGS IN THE HIGHLY URBANIZED AREAS. THE GOOD NEWS IS TODAY SHOULD BE THE LAST DAY UNDER THIS OPPRESSIVE AIRMASS. PLEASE MONITOR THE LATEST WARNINGS AND ADVISORIES. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM EDT FOR PARTS OF NORTHEAST PENNSYLVANIA AND NORTHERN NEW JERSEY. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. SOME OF THESE THUNDERSTORMS COULD HAVE TORRENTIAL DOWNPOURS AND DAMAGING WINDS. THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE AREA UNDER A SLIGHT RISK FOR SEVERE WEATHER. ALONG THE NEW JERSEY AND DELAWARE COASTS THERE IS THE THREAT FOR MODERATE RIP CURRENTS BUT MAY APPROACH HIGH ALONG THE NEW JERSEY COAST THIS AFTERNOON. .DAYS TWO THROUGH SEVEN... ENHANCED RIP CURRENTS REMAIN POSSIBLE ON MONDAY AS TROPICAL STORM IRENE MOVES BY WELL TO THE EAST OF THE FORECAST AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NECESSARY TODAY. RNS/EBERWINE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1229 PM EDT SUN AUG 14 2005 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-150000- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ- CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA- COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA- DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ- INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ- MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD- SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD- WARREN NJ-WESTERN MONMOUTH NJ- INCLUDING THE CITIES OF...ALLENTOWN...ATLANTIC CITY...BETHLEHEM... CAMDEN...DOVER...NEW BRUNSWICK...NEWARK...PERTH AMBOY... PHILADELPHIA...READING...TRENTON...VINELAND AND WILMINGTON 1229 PM EDT SUN AUG 14 2005 ...STRONG AND POSSIBLY SEVERE THUNDERSTORMS EXPECTED THIS AFTERNOON AND EARLY TONIGHT... A COLD FRONT WILL APPROACH THE AREA FROM THE NORTHWEST THIS AFTERNOON AND INTO THE EVENING HOURS. AS IT MOVES INTO THE MOIST AND UNSTABLE AIRMASS OUT AHEAD OF IT, THUNDERSTORMS ARE EXPECTED TO FORM. SOME OF THE THUNDERSTORMS COULD BE ON THE STRONG SIDE, AND EVEN TURN SEVERE. WHILE THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE AREA, THEY WILL BE MORE NUMEROUS ACROSS THE POCONOS, LEHIGH VALLEY AND NORTHWESTERN NEW JERSEY. ANY THUNDERSTORM THAT DOES DEVELOP HAS THE POTENTIAL OF PRODUCING DAMAGING STRAIGHT-LINE WINDS, LARGE HAIL, AND OF COURSE DANGEROUS LIGHTNING. WITH SUCH A HUMID AIRMASS IN PLACE, TORRENTIAL RAINS ARE ALSO LIKELY WHICH COULD LEAD TO LOCALIZED POOR DRAINAGE FLOODING, AS WELL AS ROAD AND HIGHWAY FLOODING. KEEP ALERT FOR ANY WEATHER CHANGES LATER TODAY. FOR SAFETYS SAKE, MOVE INDOORS WHEN YOU FIRST SEE LIGHTNING OR HEAR THUNDER. KRUZDLO
The Binghamton radar (KBGM), 134 km away, was scanning. The volume nearest the first event began at 19:56 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473225.